MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SIXTER-LEFT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO SIXTER-LEFT *EA; SKIN/TISSUE HOOK
Model Number 214643
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: according to the information received, it was reported that the "sixter" instrument in the loan kit was blunt during use passing through the labrum and that it needed to be replaced.He was eventually able to use it, but with greater force than usual.The complaint device was received and evaluated.Visual observations reveals that the device was dull and presented marks of wear at the handle.In addition, the shaft was bent.When observed the jaws under magnification, didn't present edge at the tip.The functional test was performed in a sample rubber strip, as result, the jaw pass satisfactorily trough the rubber but using a greater force than normal.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The complaint can be confirmed.Since this is a reusable device, this failure has possibly occurred after using it in this manner for many procedures.The possible root cause for the reported failure can be attributed to the blunt jaws, also can associated to the repeated use of the device causing normal wear and tear.However, this cannot be conclusive determined.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in australia that during a shoulder repair procedure on (b)(6) 2020, it was observed that the sixter device was blunt while passing through the labrum.During in-house engineering evaluation, it was determined that the shaft was bent.The same device was used but with greater force than usual to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11195569
Report Number1221934-2021-00142
Device Sequence Number4607031
Product Code NBH
UDI-Device Identifier10886705004249
UDI-Public10886705004249
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214643
Device Catalogue Number214643
Device Lot Number12K01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1